HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Pain Management (https://www.healthboards.com/boards/pain-management/)
-   -   Urinary Retention from Meds?? (https://www.healthboards.com/boards/pain-management/478540-urinary-retention-meds.html)

babs17 03-07-2007 02:46 PM

Urinary Retention from Meds??
 
I recently had 3 meds changed on me, and I am not sure which one is causing this weird side effect. If I may be so blunt....when I urinate, it feels like there is more to come out, but the flow is slow, and needing more than usual "pushing" to get it all out. I think it can be classified as a Urinary Retention (even tho its not something I have ever had so I am not positive). Def. not a UTI.

Meds increased were as follows: Amitriptyline, Oxycontin, and began Celebrex.

Thanks.

Rrector 03-07-2007 02:57 PM

Re: Urinary Retention from Meds??
 
Chances are very good it's the Oxycontin. Opiates are well known to cause urinary retention. The more you take (the higher the dose) the more difficulty you can have.

Shoreline 03-08-2007 07:29 AM

Re: Urinary Retention from Meds??
 
Hey babs, Director is right. Any opiate can cause urinary retention, If anything Celebrex should make you have to go mopre frequently as fluids are drawn from your body, I've never heard of Elevil causing a problem but opiates can certainly do it. The problem aside from discomfort and frequent trips is that you probably aren't emptying your bladdr completely which puts you at greater risk for a UTI. Try increasing your water intake, if your not drinking the recomended 6-8 glasses of water a day, decreasing water intake will just make it more difficult to go, If you're well hydrated it's much easier to start the flow.

Not to worry though, just because you have reached alevel of oxy that has a side effect you might not accomadate too, doesn't mean you can't switch to another clas of meds and have less problems. THere are also meds that dialate the urethra, like Uricholine sp? wich also helps.

I've met folks that this side efefct was so bad they had to straight cath themselves throughout the day. It's a dose capping side effect for many people.

Good luck, Dave

babs17 03-08-2007 06:16 PM

Re: Urinary Retention from Meds??
 
Thanks for the input. I will talk to my MD about it. I am going to try and increase my H2o intake as you suggested. At first I thought it was the Elavil since people take it for Overactive bladder. And I am on a high dose of that...out of all the meds I take. Humm...we'll see.


All times are GMT -7. The time now is 08:14 PM.